Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 154, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 26, 2016, 4:24 PM CDT for Douglas County, Jefferson County, Shawnee County, Kansas. It was in force for 51 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 4:24 PM CDT (21:24 UTC)
- Expired
- May 26, 2016, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, KS, Jefferson County, KS, Shawnee County, KS
The radar
The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:40 PM CDT | TSTM WND GST 60 | Perry, KS | 60-70 MPH |
| May 26, 4:40 PM CDT | TSTM WND GST 60 | Ssw Perry, KS | 60-70 MPH |
| May 26, 4:45 PM CDT | TSTM WND DMG | Lawrence, KS | AT 27TH AND WAKARUSA SEVERAL SHINGLES WERE BLOWN OFF AN APARTMENT COMPLEX. RADAR ESTIMATED TIME. |
| May 26, 4:45 PM CDT | TSTM WND GST 60 | Lawrence, KS | NEAR 6TH AND WAKARUSA |
| May 26, 4:47 PM CDT | TSTM WND DMG | 3 Wnw Lawrence, KS | TREE BLOWN OVER KNOCKING DOWN POWER LINES. |
| May 26, 4:48 PM CDT | TSTM WND GST 70 | Lawrence, KS | SMALL TREES BLOWN OVER |
| May 26, 4:49 PM CDT | TSTM WND DMG | 3 Nne Perry, KS | POWER LINE DOWN |
| May 26, 4:50 PM CDT | TSTM WND DMG | Lawrence, KS | THREE FOOT DIAMETER TREE FELL AT 4TH AND MAINE STREET. RADAR ESTIMATED TIME. |
| May 26, 4:52 PM CDT | TSTM WND GST 61 | 5 Nne Lawrence, KS | |
| May 26, 4:52 PM CDT | TSTM WND GST 61 | Lawrence Airport, KS | |
| May 26, 4:54 PM CDT | TSTM WND GST 68 | 5 Nne Lawrence, KS | |
| May 26, 4:54 PM CDT | TSTM WND GST 68 | Lawrence Airport, KS | |
| May 26, 5:02 PM CDT | TSTM WND DMG | Lawrence, KS | TREE BLOWN OVER AND POWER LINES DOWN. 5TH AND WAKARUSA |
| May 26, 5:17 PM CDT | TSTM WND GST 52 | 5 Nne Lawrence, KS | |
| May 26, 5:17 PM CDT | TSTM WND GST 52 | Lawrence Airport, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:31 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1730 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted.
912
WUUS53 KTOP 262124
SVRTOP
KSC045-087-177-262215-
/O.NEW.KTOP.SV.W.0154.160526T2124Z-160526T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
424 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
JEFFERSON COUNTY IN NORTHEASTERN KANSAS...
CENTRAL DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 515 PM CDT
* AT 424 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MERIDEN TO NEAR OVERBROOK...MOVING EAST AT 50 MPH.
TREES WERE REPORTED DOWN IN SILVER LAKE.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAWRENCE...OSKALOOSA...TECUMSEH...EUDORA...RICHLAND...PERRY...MCLOUTH...
MERIDEN...OZAWKIE...LECOMPTON...CLINTON...WINCHESTER...LONE STAR...
PLEASANT GROVE...WILLIAMSTOWN...PERRY LAKE...CLINTON LAKE AND
GRANTVILLE.
THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 183 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
KANSAS.
LAT...LON 3884 9506 3887 9563 3923 9559 3938 9518
3897 9519 3896 9518 3898 9516 3897 9511
3895 9509 3898 9508 3899 9506
TIME...MOT...LOC 2124Z 253DEG 43KT 3917 9555 3879 9560
HAIL...1.00IN
WIND...60MPH
$$
GDP3 follow-up statements
159
WWUS53 KTOP 262136
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
436 PM CDT THU MAY 26 2016
KSC045-087-177-262215-
/O.CON.KTOP.SV.W.0154.000000T0000Z-160526T2215Z/
SHAWNEE-JEFFERSON-DOUGLAS-
436 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN SHAWNEE...SOUTHERN JEFFERSON AND CENTRAL DOUGLAS
COUNTIES...
AT 434 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OZAWKIE TO PERRY TO NEAR RICHLAND...MOVING EAST AT 50
MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE...OSKALOOSA...EUDORA...RICHLAND...PERRY...MCLOUTH...
LECOMPTON...CLINTON...LONE STAR...PLEASANT
GROVE...WILLIAMSTOWN...CLINTON LAKE.
THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 184 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
KANSAS.
LAT...LON 3884 9506 3887 9558 3907 9560 3924 9551
3932 9518 3897 9519 3896 9518 3898 9516
3897 9511 3895 9509 3898 9508 3899 9506
TIME...MOT...LOC 2134Z 252DEG 45KT 3923 9545 3910 9538 3887 9548
HAIL...0.75IN
WIND...70MPH
$$
GDP670
WWUS53 KTOP 262142
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
442 PM CDT THU MAY 26 2016
KSC177-262151-
/O.CAN.KTOP.SV.W.0154.000000T0000Z-160526T2215Z/
SHAWNEE-
442 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHAWNEE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
KANSAS.
LAT...LON 3884 9506 3887 9550 3888 9550 3909 9542
3924 9544 3932 9518 3897 9519 3896 9518
3898 9516 3897 9513 3897 9511 3895 9509
3896 9508 3898 9508 3899 9506
TIME...MOT...LOC 2141Z 253DEG 46KT 3925 9537 3910 9529 3885 9542
$$
KSC045-087-262215-
/O.CON.KTOP.SV.W.0154.000000T0000Z-160526T2215Z/
JEFFERSON-DOUGLAS-
442 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN JEFFERSON AND CENTRAL DOUGLAS COUNTIES...
AT 441 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OSKALOOSA TO NEAR WILLIAMSTOWN TO NEAR LONE
STAR... MOVING EAST AT 50 MPH. WINDS OF 60 TO 70 MPH WERE REPORTED
IN PERRY AROUND 440 PM.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE...OSKALOOSA...EUDORA...PERRY...MCLOUTH...LECOMPTON...CLINTON...LONE
STAR...PLEASANT GROVE...CLINTON LAKE AND WILLIAMSTOWN.
THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 192 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
KANSAS.
LAT...LON 3884 9506 3887 9550 3888 9550 3909 9542
3924 9544 3932 9518 3897 9519 3896 9518
3898 9516 3897 9513 3897 9511 3895 9509
3896 9508 3898 9508 3899 9506
TIME...MOT...LOC 2141Z 253DEG 46KT 3925 9537 3910 9529 3885 9542
HAIL...<.75IN
WIND...70MPH
$$
GDP283
WWUS53 KTOP 262154
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
454 PM CDT THU MAY 26 2016
KSC045-087-262215-
/O.CON.KTOP.SV.W.0154.000000T0000Z-160526T2215Z/
JEFFERSON-DOUGLAS-
454 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN JEFFERSON AND NORTHEASTERN DOUGLAS COUNTIES...
AT 453 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINCHESTER TO NEAR MCLOUTH TO PLEASANT GROVE...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED 60 TO 70 MPH WINDS IN
LAWRENCE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAWRENCE...EUDORA...MCLOUTH...LONE STAR AND PLEASANT GROVE.
THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 199 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
KANSAS.
LAT...LON 3886 9536 3909 9530 3927 9528 3932 9518
3897 9519 3896 9518 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9506 3884 9506
TIME...MOT...LOC 2153Z 250DEG 44KT 3928 9525 3915 9517 3886 9526
HAIL...<.75IN
WIND...60MPH
$$
GDPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:17 PM CDT, 7 minutes earlier.
Area forecast discussion, May 26, 4:17 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 417 PM CDT THU MAY 26 2016 .SHORT TERM...(This Evening through Friday) Issued at 318 PM CDT THU MAY 26 2016 Inverted surface trough extended northeast across north central Kansas this afternoon. Another left over outflow boundary/warm front extended along Interstate 70. Very moist airmass was noted across much of the area with dew points in the low to mid 70s. 18Z Topeka sounding shows steeps lapse rates, Mlcape of 1200 J/kg and good turning in the lower levels with storm relative helicity of 330 m2s2. With boundaries from earlier convection, instability and moisture any convection will be capable of all modes of severe weather. Tornadoes will be possible well into the evening hours tonight across the area. In addition with good moisture transport and increasing forcing for ascent as lead wave moves out across central Kansas this evening and tonight there is a high potential for flash flooding and continued or additional flooding of streams and creeks. Have issued a flash flood watch through Friday morning. There will be a few rounds of thunderstorms through the night and into Friday. Main upper trough will move out into the Plains on Friday with another round of storms expected initially in the morning then with refireing in the afternoon hours. Convergence along the boundary is weaker in the low levels in the afternoon. 0-6km shear of 30 to 40 kts is forecast and low level shear near the boundary will enhance updrafts so with storms that interact with it they may produce a brief tornado. Hail and winds will continue to be the main hazards. .LONG TERM...(Friday Night through Thursday) Issued at 318 PM CDT THU MAY 26 2016 Late Friday night into the first part of the weekend, the upper level mean trough over the western CONUS will finally begin to move northeast and pull out of the Central Rockies into the Central Plains during the early morning hours on Saturday into the day. The upper low is progged to slowly fill and eventually transition into an open wave. Suggestion is that there won't be a quick end to severe potential into this time frame as moisture is still abundant under a favorable shear profile. With conditional lapse rates in place also, at least expect some severe potential with hail being the largest threat along with continued moisture causing additional flooding in some river basins that have already become swollen. By Saturday night, some improvement will be seen as the open wave lifts to the northeast into the Upper MS Valley. Into Sunday most guidance is in fairly good agreement that a subsident flow regime will be in place and therefore keeping Sunday mostly dry. Into Sunday night and Monday early morning, upper flow pattern weakens over the Central Plains and northern stream flow will set up over the Northern tier of the CONUS. Very hard to resolve at this point, but some weak shortwaves may influence northeastern KS into portions of early next week bringing chances of additional precipitation and thunderstorms. Severe potential appears to become more isolated at this point as upper level energy weakens but yet some instability remains. Depending on if the GFS verifies over the ECMWF will determine how much storm potential and organization actually develop. GFS is more aggressive which would suggest at least some potential for a few stronger storms to develop but narrowing down the exact timing at this point is not very evident. What does seem consistent is that on Wednesday a cold front will be pushed through the area and a potentially drier pattern should begin to take hold. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1245 PM CDT THU MAY 26 2016 Tricky forecast. Showers and thunderstorms may develop early this afternoon with little cap in place. More organized thunderstorms are expected to develop over central KS and move northeast during afternoon into evening. There could be a couple rounds of strong to severe thunderstorms during that time. Expect at least MVFR conditions with the heavier thunderstorms, and then probably some lower ceilings in the MVFR or IFR range after the rain is over. Conditions may slowly improve Friday morning. && .TOP Watches/Warnings/Advisories... Flash Flood Watch through Friday afternoon for KSZ008>012- 020>024-026-034>040-054>056-058-059. && SHORT TERM...53 LONG TERM...Drake/GDP AVIATION...GDP
Hazardous weather outlook, May 26, 12:24 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1224 PM CDT THU MAY 26 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-271730- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1224 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY TO DEVELOP BETWEEN 2 PM AND 4 PM...AND WILL MOVE ACROSS THE ENTIRE AREA. THESE STORMS WILL HAVE A GOOD CHANCE TO BECOME SEVERE...WITH TORNADOES...VERY LARGE HAIL...DAMAGING WINDS...AND FLOODING ALL POSSIBLE. THE GREATEST RISK FOR TORNADOES APPEARS TO BE IN THE 2 PM TO 9 PM TIME FRAME... BUT MAY CONTINUE LATER INTO THE EVENING IF CONDITIONS REMAIN FAVORABLE. ADDITIONAL ROUNDS OF STRONG TO SEVERE STORMS MAY MOVE ACROSS THE AREA THROUGH THE OVERNIGHT HOURS...ALTHOUGH THE POTENTIAL FOR DAMAGING WINDS WILL BECOME THE PRIMARY HAZARD WHILE TORNADO POTENTIAL GRADUALLY DECREASES. MINOR RIVER FLOODING IS EXPECTED ON THE REPUBLICAN RIVER AT CLAY CENTER AND THE SOLOMON RIVER AT NILES. MODERATE RIVER FLOODING IS FORECAST FOR GLASCO ON THE SOLOMON RIVER AND THE SALT CREEK AT ADA. ADDITIONAL RIVER FLOODING WILL BE POSSIBLE WITH HEAVY RAIN EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW SEVERE STORMS ARE ONCE AGAIN POSSIBLE FRIDAY AFTERNOON AND EVENING. HAIL AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS. WITH SEVERAL ROUNDS OF HEAVY RAIN EXPECTED THIS WEEK...FLOODING WILL REMAIN A RISK THROUGH NEXT WEEK WITH CHANCES FOR THUNDERSTORMS EACH DAY IN THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Local storm report, May 26, 3:49 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
349 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND GST 3 WSW ALMA 38.99N 96.34W
05/26/2016 E60 MPH WABAUNSEE KS TRAINED SPOTTER
SMALL TREE BRANCHES FALLING.
&&
EHLocal storm report, May 26, 3:58 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
358 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND GST 3 WSW KEENE 38.95N 96.10W
05/26/2016 E60 MPH WABAUNSEE KS TRAINED SPOTTER
&&
EHLocal storm report, May 26, 4:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
404 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM NON-TSTM WND DMG 6 S CLAY CENTER 39.29N 97.12W
05/26/2016 CLAY KS EMERGENCY MNGR
MACHINE SHED DESTROYED
&&
BAERGLocal storm report, May 26, 4:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
405 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM NON-TSTM WND DMG CLAY CENTER 39.38N 97.12W
05/26/2016 CLAY KS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN IN THE CITY
&&
BAERGLocal storm report, May 26, 4:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
416 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND GST SE SILVER LAKE 39.10N 95.85W
05/26/2016 E60 MPH SHAWNEE KS TRAINED SPOTTER
&&
BAERGLocal storm report, May 26, 4:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
423 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG SILVER LAKE 39.10N 95.86W
05/26/2016 SHAWNEE KS TRAINED SPOTTER
TREES AND POWER LINES DOWN. CARPORT WAS BLOWN AWAY NEAR
WALNUT STREET AND 24 HIGHWAY.
&&
HENNECKEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:03 PM CDT | Tornado Warning | TOP | Dickinson, Ottawa | 27 min |
| May 25, 7:28 PM CDT | Tornado Warning | TOP | Dickinson | 32 min |
| May 25, 7:40 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 50 min |
| May 25, 7:52 PM CDT | Tornado Warning | TOP | Dickinson | 38 min |
| May 25, 8:09 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 36 min |
| May 25, 8:24 PM CDT | Severe Thunderstorm Warning | TOP | Clay | 21 min |
| May 25, 8:27 PM CDT | Tornado Warning | TOP | Dickinson, Geary | 33 min |
| May 25, 8:36 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary | 24 min |
| May 25, 8:47 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris | 43 min |
| May 25, 9:07 PM CDT | River Flood Warning | TOP | Dickinson | 3 days |
| May 25, 9:24 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Wabaunsee | 36 min |
| May 25, 9:27 PM CDT | Tornado Warning | TOP | Morris, Wabaunsee | 33 min |
| May 25, 10:09 PM CDT | Tornado Warning | TOP | Wabaunsee | 36 min |
| May 25, 10:12 PM CDT | Severe Thunderstorm Warning | TOP | Geary | 48 min |
| May 25, 10:28 PM CDT | Tornado Warning | TOP | Osage, Wabaunsee | 32 min |
| May 25, 10:47 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 43 min |
| May 25, 10:50 PM CDT | Severe Thunderstorm Warning | TOP | Osage, Wabaunsee | 40 min |
| May 25, 11:22 PM CDT | Special Weather Statement | TOP | Douglas | 23 min |
| May 26, 2:24 AM CDT | Severe Thunderstorm Warning | TOP | Jackson | 34 min |
| May 26, 3:05 AM CDT | Special Weather Statement | TOP | Jefferson | 25 min |
| May 26, 8:23 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson | 23 min |
| May 26, 8:59 AM CDT | Special Weather Statement | TOP | Jefferson | 31 min |
| May 26, 9:12 AM CDT | Special Weather Statement | TOP | Jefferson | 33 min |
| May 26, 9:30 AM CDT | Special Weather Statement | TOP | Jefferson | 30 min |
| May 26, 9:42 AM CDT | Severe Thunderstorm Warning | TOP | Jefferson | 10 min |
| May 26, 1:05 PM CDT | Special Weather Statement | TOP | Pottawatomie | 25 min |
| May 26, 1:15 PM CDT | Flash Flood Watch | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 38 hr |
| May 26, 1:39 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Shawnee, Wabaunsee | 51 min |
| May 26, 1:50 PM CDT | Tornado Warning | TOP | Shawnee | 25 min |
| May 26, 2:00 PM CDT | Tornado Warning | TOP | Pottawatomie, Riley, Wabaunsee | 30 min |
| May 26, 2:09 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Riley | 51 min |
| May 26, 2:14 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 46 min |
| May 26, 2:29 PM CDT | Tornado Warning | TOP | Pottawatomie | 31 min |
| May 26, 2:34 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 41 min |
| May 26, 2:39 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 11 min |
| May 26, 2:41 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha, Pottawatomie | 34 min |
| May 26, 2:48 PM CDT | Flash Flood Warning | TOP | Clay, Dickinson, Geary, Morris, Riley | 7 hr |
| May 26, 2:48 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 42 min |
| May 26, 2:55 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson | 38 min |
| May 26, 2:57 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 48 min |
| May 26, 2:58 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Riley, Wabaunsee | 32 min |
| May 26, 3:08 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Wabaunsee | 52 min |
| May 26, 3:09 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Nemaha | 51 min |
| May 26, 3:18 PM CDT | Flash Flood Warning | TOP | Jefferson | 3 hr |
| May 26, 3:24 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley, Wabaunsee | 36 min |
| May 26, 3:34 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Wabaunsee | 26 min |
| May 26, 3:46 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Osage, Pottawatomie, Shawnee, Wabaunsee | 29 min |
| May 26, 3:50 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Nemaha | 25 min |
| May 26, 4:05 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 25 min |
| May 26, 4:14 PM CDT | Flash Flood Warning | TOP | Brown, Jackson, Marshall, Nemaha, Pottawatomie, Riley and 2 more | 9 hr |
| May 26, 4:49 PM CDT | River Flood Warning | TOP | Pottawatomie | 48 hr |
| May 26, 5:00 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 45 min |
| May 26, 5:22 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Wabaunsee | 38 min |
| May 26, 5:38 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage | 22 min |
| May 26, 5:38 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 37 min |
| May 26, 5:53 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Wabaunsee | 37 min |
| May 26, 6:10 PM CDT | Flash Flood Warning | TOP | Jefferson | 4 hr |
| May 26, 6:23 PM CDT | Flash Flood Warning | TOP | Douglas | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.